Hail, Sheridan
- When
- July 2, 3:15 PM MST
- Where
- Sheridan County, Angelus
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.183, -100.667
Dime to quarter size hail covered ground.
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 2, 1:35 PM MST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 235 PM MDT SAT JUL 2 2005 .DISCUSSION...FORECAST CONCERNS ARE THE POSSIBILITY OF THUNDERSTORMS EACH AFTERNOON AND EVENING WITH GOOD DAYTIME HEATING AND NUMEROUS WEAK WAVES MOVING EAST OF THE ROCKIES AND ACROSS THE HIGH PLAINS THROUGH MAINLY THE FIRST HALF OF THE FORECAST PERIOD. A SHORT WAVE TROUGH WILL BE MOVING EAST OF THE NORTHERN ROCKIES OVERNIGHT. THIS WILL AFFECT PRIMAIRLY THE NORTHERN HIGH PLAINS. HOWEVER...WEAKER AND LESS DISCERNABLE SHORT WAVE ENERGY WILL BE MOVING EAST OF THE ROCKIES AND THE CENTRAL HIGH PLAINS LATE THIS AFTERNOON AND EVEING AHEAD OF THE PRIMARY SHORT WAVE TROUGH. THIS SHOULD AID IN ISOLATED SCATTERED THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF THE FORECAST AREA. ACROSS THE NORTHWEST PORTION OF THE FORECAST AREA...DRYER AIR HAS MOVED IN AT THE SURFACE BEHIND WHAT APPEARS TO BE A DRYLINE. THIS DRYER AIR WILL HINDER THUNDERSTORM DEVELOPMENT ACROSS THAT AREA THIS AFTERNOON AND EVENING. THUNDERSTORM ARE EXPECTED TO BE MORE NUMEROUS SUNDAY AFTERNOON AND EVENING AS STRONGER SHORT WAVE ENERGY MOVES EAST OF THE CENTRAL ROCKIES IN CONJUCTION WITH A FRONT THAT SWEEPS ACROSS THE FORECAST AREA AROUND MID DAY. TEMPERATURES ARE EXPECETED TO BE 5 TO 10 DEGREES COOLER ON MONDAY AS A RESULT OF THE FRONTAL PASSAGE. TEMPERATURES WILL WARM AGAIN THROUGH THE REMAINDER OF NEXT WEEK. THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING THROUGH AT LEAST MID WEEK AS MULTIPLE WEAK IMPULSES CONTINUE TO MOVE EAST OF THE ROCKIES AND TRACK ACROSS THE TRI-STATE AREA. && .GLD WATCHES/WARNINGS/ADVISORIES... .KS...NONE. .NE...NONE. .CO...NONE. && LOCKHART
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1036 AM MDT SAT JUL 2 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031635- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1036 AM MDT SAT JUL 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS WILL EXIST THIS AFTERNOON MAINLY ALONG AND EAST OF A LINE EXTENDING FROM WRAY TO BURLINGTON COLORADO TO TRIBUNE KANSAS. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. A DRYLINE WILL PUSH EASTWARD OUT OF COLORADO THROUGH THE TRI-STATE REGION THIS AFTERNOON AND EVENING. AHEAD OF THIS BOUNDARY SOUTHERLY WINDS WILL TRANSPORT LOW LEVEL MOISTURE INTO THE AREA. STRONG DAYTIME HEATING WITH TEMPERATURES IN THE 90S TO NEAR 100 TODAY WILL HELP TO PRODUCE A MODERATELY UNSTABLE ATMOSPHERE. IN ADDITION AN UPPER LEVEL DISTURBANCE WILL MOVE OUT OF THE ROCKIES LATE THIS AFTERNOON AND EVENING AND WILL INTERACT WITH THE DRYLINE. THE FIRST STORMS TO DEVELOP BY EARLY AFTERNOON WILL BE HIGH BASED AND WILL BE CAPABLE OF PRODUCING STRONG WINDS. AS THE STORMS MOVE EASTWARD INTO BETTER MOISTURE THE THREAT FOR DAMAGING WINDS AND HAIL WILL INCREASE. AS THE UPEPR LEVEL DISTURBANCE MOVES EASTWARD OUT OF THE AREA TONIGHT PRECIPITATION SHOULD END FROM WEST TO EAST BY AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN UPPER LEVEL DISTURBANCE WILL MOVE OUT OF COLORADO ONTO THE PLAINS LATE SUNDAY AFTERNOON. INSTABILITY WILL BE WEAK SO NO SEVERE WEATHER IS EXPECTED. AS THIS SYSTEM MOVES EAST A LITTLE BETTER CHANCE FOR STORMS WILL EXIST SOUTH OF INTERSTATE 70 INTO SUNDAY NIGHT. A STRONGER UPPER LEVEL DISTURBANCE WILL MOVE EASTWARD OUT OF COLORADO BY LATE MONDAY AFTERNOON AND EVENING. WITH MORE LOW LEVEL MOISTURE AND INSTABILITY PRESENT THERE WILL BE INCREASING CHANCES FOR STRONG TO SEVERE THUNDERSTORMS WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS. FOR TUESDAY THROUGH FRIDAY WEAK UPPER LEVEL DISTURBANCES WILL MOVE THROUGH THE AREA IN NORTHWEST UPPER FLOW. CHANCES FOR THUNDERSTORMS WILL DECREASE SOMEWHAT FROM WEDNESDAY AND BEYOND AS A DRIER ATMOSPHERE AND HIGH BUILDS BUILDS OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. LAMMERS
The Goodland radar (KGLD), 91 km away, was scanning. The volume nearest the first event began at 22:13 UTC.
3 hail. Local standard time, as filed.
Dime to quarter size hail covered ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458601, 5458602, 5458603.